Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Discussion:
Neurontin
Watch this 
View More Posts Ignore
i have just been given my medication: Neurontin. also known as Gabapentin.
anyone else had this? or on this?
any side effects?
nd main question...does it work?!
x
Posted on 06/23/11, 04:09 pm
9 Replies Add Your Reply
Reminder: This is a support group for Trigeminal Neuralgia. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 06/23/11  7:21pm
" Hi Kristyboo,
I had it for about a minute... I could not walk and almost hit the floor... It does work for people.. but I was switched to Tegretol and Baclofen... I hope you are pain free... takes a while to build up in your system and help... so if you can tolerate it.. give it some time... Best wishes... and pain free days ahead.... Hugs "
View More Posts Ignore
Reply #2 - 06/23/11  8:46pm
" I am on Neurontin and Tegretol. That combination works fantastic for me. Yes, I have the side effects. A little unsteady on my feet sometimes, can't find my words (very embarrassing in a meeting) and feel a little high sometimes. The side effects are more pronouced when I haven't eaten. The side effects are pretty strong at first but they get much better in time. I was on it for about 3 years prior to MVD and now have been on it since October 2010. No TN pain at all. I do get the ATN pain. I pop 800 mb of ibuprophin (sp) for that. "
View More Posts Ignore
Reply #3 - 06/23/11  8:47pm
" Another note, Neurontin alone did nothing for me. You may want to ask your Neurologist about the Tegretol. I have read that is the first defense for TN. "
View More Posts Ignore
Reply #4 - 06/24/11  7:51am
" Hello
I am taking 900 mg a day of Gabepentin. It is my third drug and eventually will cease working as I have pain everyday but the big shocks are kept at bay. The huge side effects for me have been peripheral edema and weight gain. I am 10 pounds heavier than I been for 15 years. This has been very distressing to me so I underwent Gamma last October which did not work. I am considering PSR over MVD because even though left is worse I also have some symproms on the right and I don't want to have a craniotomy twice "
View More Posts Ignore
Reply #5 - 06/24/11  10:56am
" thanks all :) im not gunna start taking it till sunday so im not on my own if i have side effects, :) ur help has been very useful to me as i am only 23 and dont know much about TN x "
View More Posts Ignore
Reply #6 - 06/27/11  3:18am
" i have been on it for yrs and it helps me. the problem with all these meds is that it is a trail and error thing, what works for one may not work for the next person. so everyone has to try what they can. most meds take a couple of weeks to see if they help if the side affects don't get to you first and all meds have side affects. it is if you can live with them better than the pain kind of thing. but it does help me if i stay on it around the clock with the tegretol combo in the am and a narcotic am and pm. i am on low doses since surgery but still have to take maint. amounts. so you have to keep looking for what works for you.
blessings for pain free days for you and i hope neurotin works
jady "
View More Posts Ignore
Reply #7 - 07/02/11  1:04pm
" Any change yet Kirsty ? It's July 2nd here in the U.S. Just wondering about you.

x "
View More Posts Ignore
Reply #8 - 07/02/11  4:15pm
" hiya, not much change, still having attacks, just gunna give this medication a few weeks to work, it has made me very drowsy tho!!! x "
View More Posts Ignore
Reply #9 - 07/02/11  11:16pm
" I've been on Neurontin since my diagnosis in Jan of last year. It is the only thing that works for me (works as in I'm not in CONTINUOUS pain) but at high doses.
I have side effects....mood change, memory loss (which is pretty bad), a floating in the clods feeling.....
My highest dose was 900mg 3x a day. Now I'm down to 600mg 2x a day, plus 75 mg of Lyrica. But that is because my neurologist is trying to wean me off of Neurontin and onto Lyrica....but I've noticed more break through pain episodes so at my next appointment (end of this month) I will prob get bumped back up "

Add Your Reply
Advertisement


More From Around the Web